Virginia, 2004Tornadoes in Virginia, August 30, 2004
August 30, 2004 · NWS AKQ · 16 events in 12 counties and zones
16 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 30, 9:45 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 30, 9:45 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1045 AM EDT MON AUG 30 2004
REMNANTS OF GASTON TO OVRSPRD FA THIS AFTRN AND EVENING...BASICALLY
TRACKING NE ALONG THE I95 CORRIDOR. ALSO DEALING WITH DEPARTING
CONVECTION OVR LWR MD ERN SHORE WHERE RAINFALL AMTS ESTIMATED BTWN
2-3 IN IN SPOTS.
AFTRN UPDATE ALRDY OUT. TORNADO THREAT STILL EXISTS SINCE THERE IS
STILL SOME SHEAR LEFT WITH CIRCULATION AND GIVEN FACT THAT SOME HTNG
HAS ALRDY OCCURRED THIS AM. SPS ISSUED FOR A GNRL 1-3 INCH EVENT
WITH PTNTL FOR 4 INCHES IN CONVECTION.
MARINE...SCA UP FOR INCRSG SEAS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ZONES
ANZ632-650-652-654-656-658 TODAY THROUGH TUESDAY MORNING.
&&
SHORT TERM/LONG TERM/AVIATION...44
MARINE...FOSTERHazardous weather outlook, Aug 30, 4:36 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 AM EDT MON AUG 30 2004
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-310900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.
.DAY ONE...TODAY...
REMNANTS OF GASTON WILL MOVE FROM SOUTH CENTRAL VIRGINIA LATE THIS
MORNING...TO THE CENTRAL DELMARVA TONIGHT. ALONG THIS
TRACK...WIDESPREAD RAINFALL IS EXPECTED...AND WILL BE HEAVY AT
TIMES...WHILE CLOSER TO THE COAST IN SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORM ARE LIKELY. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE...MAINLY NEAR THE TRACK OF THE REMNANTS OF GASTON.
MODERATE RISK OF RIP CURRENTS TODAY FOR ALL ATLANTIC BEACHES FROM
OCEAN CITY MARYLAND TO VIRGINIA BEACH AND CURRITUCK OUTER BANKS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FORECASTER ID
25
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Aug 30, 6:34 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 AM EDT MON AUG 30 2004
VAZ099-301230-
ACCOMACK VA-
734 AM EDT MON AUG 30 2004
...STRONG SHOWERS OVER ACCOMACK COUNTY...
AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG RAINSHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL ACCOMACK
COUNTY...MOVING NORTHWEST AT 30 MPH. LOCATIONS LIKELY TO BE AFFECTED
BY HEAVY RAIN OVER THE NEXT HOUR INCLUDE PARKSLEY...CLAM...GUILFORD
AND SAXIS...ONANCOCK AND ONLEY.
EXPECT OCCASIONAL LIGHTNING WITH THESE STORMS AND TORRENTIAL
DOWNPOURS. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
AND LOCALIZED FLOODING IN LOW LYING AREAS.
FOSTER
Special weather statement, Aug 30, 7:06 AM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 AM EDT MON AUG 30 2004
MDZ023-301300-
SOMERSET MD-
806 AM EDT MON AUG 30 2004
...HEAVY RAIN OVER SOMERSET COUNTY...
AT 806 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHERN SOMERSET
COUNTY MOVING NORTHWEST AROUND 30 MPH. AREAS THAT MAY BE AFFECTED BY
STRONG SHOWERS WITH HEAVY RAINFALL INCLUDE MANOKIN...UPPER HILL...
CHAMP...MONIE...ORIOLE...DEAL ISLAND AND PRINCESS ANNE.
EXPECT OCCASIONAL LIGHTNING AND VERY HEAVY RAINFALL IN THE IN THE
PATH OF THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR IN
SOME AREAS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AREAS.
FOSTER
Special weather statement, Aug 30, 8:59 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 AM EDT MON AUG 30 2004
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301700-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND...
AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS...
BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES...
CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER...
CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH...
COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND...
CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE...
DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...
DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY...
EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE...
FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE...
GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY...
GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD...
HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE...
KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM...
LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS...
MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY...
MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE...
OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD...
PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE...
PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND...
SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD...
SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE...
TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA...
VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY...
WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL
959 AM EDT MON AUG 30 2004
...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON...
THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED NEAR RALEIGH
NORTH CAROLINA LATE THIS MORNING. THE CENTER IS EXPECTED TO CONTINUE
ON A NORTHEAST TRACK THIS AFTERNOON...TAKING IT ACROSS THE SOUTHERN
AND EASTERN VIRGINIA BY THIS EVENING.
RAINBANDS FROM AROUND THIS SYSTEM ARE NOW MOVING INTO SOUTHERN
VIRGINIA...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN
VIRGINIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE AS
THE CENTER APPROACHES.
RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER
TODAY. THE SLOW MOTION OF THE SYSTEM COMBINED WITH LOCALIZED RAINFALL
RATES OF OVER ONE INCH PER HOUR WILL RESULT IN THE POTENTIAL FOR
FLOODING OF ROADS AND LOW LYING AREAS. WIND GUSTS UP TO 30 MPH ARE
POSSIBLE IN ANY THUNDERSTORM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
44
Special weather statement, Aug 30, 8:59 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 AM EDT MON AUG 30 2004
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301700-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND...
AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS...
BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES...
CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER...
CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH...
COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND...
CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE...
DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...
DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY...
EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE...
FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE...
GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY...
GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD...
HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE...
KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM...
LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS...
MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY...
MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE...
OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD...
PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE...
PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND...
SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD...
SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE...
TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA...
VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY...
WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL
959 AM EDT MON AUG 30 2004
...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON...
THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED NEAR RALEIGH
NORTH CAROLINA LATE THIS MORNING. THE CENTER IS EXPECTED TO CONTINUE
ON A NORTHEAST TRACK THIS AFTERNOON...TAKING IT ACROSS THE SOUTHERN
AND EASTERN VIRGINIA BY THIS EVENING.
RAINBANDS FROM AROUND THIS SYSTEM ARE NOW MOVING INTO SOUTHERN
VIRGINIA...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN
VIRGINIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE AS
THE CENTER APPROACHES.
RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER
TODAY. THE SLOW MOTION OF THE SYSTEM COMBINED WITH LOCALIZED RAINFALL
RATES OF OVER ONE INCH PER HOUR WILL RESULT IN THE POTENTIAL FOR
FLOODING OF ROADS AND LOW LYING AREAS. WIND GUSTS UP TO 30 MPH ARE
POSSIBLE IN ANY THUNDERSTORM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
44
Special weather statement, Aug 30, 10:45 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1145 AM EDT MON AUG 30 2004
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND...
AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS...
BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES...
CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER...
CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH...
COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND...
CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE...
DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...
DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY...
EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE...
FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE...
GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY...
GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD...
HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE...
KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM...
LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS...
MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY...
MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE...
OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD...
PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE...
PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND...
SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD...
SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE...
TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA...
VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY...
WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL
959 AM EDT MON AUG 30 2004
...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON...
THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED JUST EAST OF
RALEIGH NORTH CAROLINA EARLY THIS AFTERNOON. THE CENTER IS EXPECTED
TO CONTINUE ON A NORTHEAST TRACK...TAKING IT ACROSS SOUTHERN AND
EASTERN VIRGINIA BY THIS EVENING.
RAINBANDS FROM AROUND THIS SYSTEM HAVED MOVED INTO SOUTHERN VIRGINIA
...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN
VIRGINIA THIS AFTERNOON. EMBEDDED THUNDERSTORMS AND POSSIBLE WEAK
TORNADOES ARE POSSIBLE AS THE CENTER APPROACHES.
RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER
TODAY...WITH LOCAL AMOUNTS AS HIGH AS 4 INCHES. THE SLOW MOTION OF
THE SYSTEM COMBINED WITH LOCALIZED RAINFALL RATES OF OVER ONE INCH
PER HOUR WILL RESULT IN THE POTENTIAL FOR FLOODING OF ROADS AND LOW
LYING AREAS. WIND GUSTS UP TO 30 MPH ARE POSSIBLE IN ANY
THUNDERSTORM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
44
Tornado, Dinwiddie
- When
- August 30, 11:10 AM EST to 11:14 AM EST
- Where
- Dinwiddie County, 1 mi SE of Ford to 1 mi W of Ford
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.130, -76.400
F0 tornado downed or damaged trees, and lifted up and threw a shed.
Tornado, Nottoway
- When
- August 30, 12:10 PM EST to 12:12 PM EST
- Where
- Nottoway County, 3 mi W of Blackstone
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.217, -76.433
F0 tornado ripped sheet metal roofing off of church, and snapped off tops of trees.
Tornado, Surry
- When
- August 30, 12:18 PM EST to 12:22 PM EST
- Where
- Surry County, Claremont
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.550, -76.983
F0 tornado downed trees and caused minor building damage.
Tornado, Prince George
- When
- August 30, 12:22 PM EST to 12:26 PM EST
- Where
- Prince George County, Brandon
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.217, -76.817
Tornado, Hopewell (C)
- When
- August 30, 12:33 PM EST to 12:35 PM EST
- Where
- Hopewell (C) County, Hopewell
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.567, -77.100
F0 tornado occurred in Appomattox Manor area of Hopewell. The tornado downed or damaged 25 to 30 trees, and damaged a shed.
Tornado, Chesterfield
- When
- August 30, 12:35 PM EST to 12:45 PM EST
- Where
- Chesterfield County, 5 mi SE of Chester to 5 mi NW of Chester
- Rating
- F0
- Path length
- 7 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.300, -76.400
F0 tornado downed or damaged several trees.
Tornado, James City
- When
- August 30, 12:42 PM EST to 12:47 PM EST
- Where
- James City County, Jamestown
- Rating
- F0
- Path length
- 3 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.200, -77.450
F0 tornado downed or damaged several trees.
Tornado, James City
- When
- August 30, 1:40 PM EST
- Where
- James City County, 2 mi NW of Jamestown
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.220, -77.000
F0 tornado downed or damaged several trees near Drummonds Field Subdivision and the James River.
Tornado, Richmond (C)
- When
- August 30, 2:30 PM EST
- Where
- Richmond (C) County, Richmond
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.200, -76.783
F0 tornado downed trees, and caused minor damage to buildings and cars at the University of Richmond.
Tornado, York
- When
- August 30, 2:32 PM EST
- Where
- York County, Poquoson
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.300, -77.383
F0 tornado downed trees on River Road and Wythe Creek Road.
Tornado, Hampton (C)
- When
- August 30, 2:33 PM EST
- Where
- Hampton (C) County, Hampton
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.600, -77.150
F0 tornado damaged a shed and trees on Hall Road.
Tornado, York
- When
- August 30, 2:55 PM EST to 2:58 PM EST
- Where
- York County, 2 mi SE of Tabb
- Rating
- F0
- Path length
- 1.7 mi
- Path width
- 40 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.133, -77.733
F0 tornado downed trees and damaged roofs at Pinewood Drive and Highway 134.
Tornado, York
- When
- August 30, 3:00 PM EST
- Where
- York County, 1 mi N of Seaford
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 40 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.220, -78.050
F0 tornado blew roof off of garage and damaged trees.
Tornado, New Kent
- When
- August 30, 3:15 PM EST to 3:25 PM EST
- Where
- New Kent County, 2 mi N of New Kent
- Rating
- F0
- Path length
- 6 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.233, -76.950
F0 tornado touched down at Cumberland Hospital downing trees and causing some structural damage. Tornado then caused intermittent damage to trees along a nearly 6 mile path ending about 2 miles south of Tunstall.
Tornado, New Kent
- When
- August 30, 3:33 PM EST to 3:37 PM EST
- Where
- New Kent County, Tunstall
- Rating
- F0
- Path length
- 2 mi
- Path width
- 40 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.300, -77.300
F0 tornado downed or damaged trees along Routes 606, 607, and 619.
Tornado, Hanover
- When
- August 30, 3:37 PM EST to 3:41 PM EST
- Where
- Hanover County, 2 mi E of Westwood
- Rating
- F0
- Path length
- 2 mi
- Path width
- 40 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.017, -76.350
F0 tornado downed or damaged trees along Route 693.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Hail in Texas, August 30, 2004$365,000 · 1.75 in hail · 7 events
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
- Flash Flood and Hail in Texas, August 30, 2004$31,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422672, 5422673, 5422674, 5421486, 5422675, 5421487, 5422676, 5422677, 5421485, 5422678, 5422679, 5421481, 5421482, 5421483, 5421484, 5421488.